The blood that oozes out when a vein is cut is red....then y do veins appear bluish to our eyes? Some say its because its deoxygenated....but if so then d blood oozing out should have also been blue..but it isn't...so what's d reason?
I am a sustaining contributor to The Wikimedia FoundationVeins appear blue because the subcutaneous fat absorbs low-frequency light, permitting only the highly energetic blue wavelengths to penetrate through to the dark vein and reflect back to the viewer. A study found the color of blood vessels is determined by the following factors: the scattering and absorption characteristics of skin at different wavelengths, the oxygenation state of blood, which affects its absorption properties, the diameter and the depth of the vessels, and the visual perception process. When a vein is drained of blood and removed from an organism it appears grey-white. (Kienle, Alwin; Lilge, Lothar; Vitkin, I. Alex; Patterson, Michael S.; Wilson, Brian C.; Hibst, Raimund; Steiner, Rudolf (1 March 1996). "Why do veins appear blue? A new look at an old question". Applied Optics 35 (7): 1151.) (https://en.wikipedia.org/wiki/Vein#Color)
It is also believed William Thomson, 1st Baron Kelvin suffered from sulfhemoglobinemia.Presentation
Symptoms include a blueish or greenish discoloration of the blood, skin, and mucous membranes, even though a blood count test may not show any abnormalities in the blood. This discoloration is called cyanosis, and is caused by greater than 5 grams per cent of deoxyhemaglobinemia, or 1.5 grams per cent of methemaglobinemia, or 0.5 grams per cent of sulphemaglobinemia, all serious medical abnormalities.
On June 8, 2007, Canadian anesthesiologists Dr. Stephan Schwarz, Dr. Giuseppe Del Vicario, and Dr. Alana Flexman presented an unusual case in The Lancet. A 42-year-old male patient was brought into Vancouver's St. Paul's Hospitalafter falling asleep in a kneeling position, which caused compartment syndrome and a buildup of pressure in his legs. When doctors drew the man's blood prior to performing the surgery to relieve the pressure from the man's legs, they noted his blood was green. A sample of the blood was immediately sent to a lab. In this case, sulfhemoglobinaemia was possibly caused by the patient taking higher-than-prescribed doses of sumatriptan.